The 12th World Congress of the World Society for Pediatric Infectious Diseases (WSPID), 22 February 2022, vol.1, no.77, pp.77-161
Background: Multisystemic inflammatory syndrome in children (MIS-C) is characterized by hyper inflammation with multi-organ involvement after COVID-19. Especially intravenous immunoglobulin (IVIG) and steroids are used to treatment.A case of MIS-C who developed respiratory distress,hypotension during IVIG treatment is presented.
Case: An 11-year-old boy had a fever, maculopapular rash, and conjunctivitis. A maculopapular rash that faded with pressure and bilateral non-purulent conjunctivitis was seen on physical examination. In laboratory tests, hemoglobin 12.2 g/dL, leukocyte 3550/mm3 (neutrophil 2900/mm3, lymphocyte 340/mm3), thrombocyte 102.000/mm3, C-reactive protein 92 mg/L (0-5), sedimentation 39 mm/hour, SARS-CoV-2 IgG were positive.With the diagnosis of MIS-C, the patient was started on IVIG at 2 g/kg for 12 hours. At the fourth hour of IVIG infusion, the patient developed hypotension, respiratory distress and confusion, IVIG infusion was stopped and the patient was transported to the intensive care unit. Noninvasive ventilation and inotrope support were initiated. However, on the second day of the intensive care follow-up, the patient, whose hypotension, respiratory failure, ferritin, and IL-6 levels had risen, received first pulse steroid therapy, followed by plasmapheresis, and tocilizumab treatments. During follow-up, the patient whose symptoms were resolved and laboratory parameters returned to normal was discharged.
Conclusions: MIS-C is a multi-organ hyperinflammatory disease and IVIG is the first-line treatment
Results: Hemodynamic abnormalities and confusion can occur during the IVIG infusion. Especially in patients receiving high dose IVIG therapy, treatment should be started
with a slow infusion and the infusion rate should be increased gradually.